Below is some information on a recent study on statin drugs and more importantly a letter from a reader an what they had suffered and what they did about it.
In a recent short term study of 6 months (remember many people are on these drugs for life and many side effects take a long time to show up), the use of statin drugs to lower cholesterol resulted in increased fatigue and low energy levels in the small sample. This is just one minor side effect of this drug. The results of the study were
Effects were seen in a generally healthy sample given modest statin doses, and both simvastatin and pravastatin contributed to the significant adverse effect of statins on energy and fatigue with exertion. Particularly for women, these unfavorable effects were not uncommon… These findings are important, given the central relevance of energy and functional status to well-being. (Golomb BA, et al. Effects of Statins on Energy and Fatigue With Exertion: Results From a Randomized Controlled Trial. Arch Int Med epub 11 June 2012)This is exactly what you don't want to happen.
But keep reading
I recently received a letter from one of my newsletter readers which goes into a lot more of the side effects and what they did about it. i hope this gives some people hope and shows you that there is something you can do..
I came upon your newsletter about a year ago when my husband was literally in my mind, dying of the side effects of the statin drug and the morphine his GP had him on, my husband has a complicated condition due to an injury at his work place some 16 years ago. When I started reading the books you recommended about the side effects of that statin drug I was amazed that the side effects listed, were exactly what my husband was having. I went to my chemist who suggested a blood liver test, my gp didn’t think it was necessary again, wait till next year, I insisted, and one of the reading that should have been no higher than 30, was l20! And on the bottom of the test my GP had written “normal for patients on statins”… I couldn’t believe it, so armed with all the knowledge that you had provided in your newsletters and the recommended reading of other scientists findings, I took my husband off the statins, had him checked again by his cardiologist, who was open to your ideas….and within some 6 weeks, my husband had lost the yellow colour of his skin due to his liver being poisoned, he was eating again and life was worth living again as well, he then got himself off the morphine, very courageous, found a marvellous naturopath who now makes up his wonderful potion, sometime for the constant pain, something to help him sleep, and all non toxic.
He has unfortunately been left with a poisoned liver and damage to his kidneys due to the 20 or so years he was put on statins and blood pressure pills, but we are slowly tackling those issues, I made up a large folder of copies with all the material I had researched and read, and requested that my gp should read it, so as not to poison other patients, and she agreed, and she now I think has become a bit more open minded about alternative treatments, so I thank you once again for the fabulous work you are doing, I do have one of my daughters living in Perth and I have informed her of your newsletters as well and your various talks. Perhaps one day when you are more in the Sydney area I can come and listen to your lectures.
Keep up your marvelous work.
With grateful thanks, J P
For more information on my book go to http://www.drdingle.com/cholesterol-deception-book/